Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Burlington, VT

July 17, 2012Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 7:51 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 7:51 PM EDT (23:51 UTC)
Expired
Jul 17, 2012, 8:45 PM EDT
In force
54 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 124 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:54 PM EDTTSTM WND DMG1 Sw Castleton, VTTREE DOWN
Jul 17, 7:54 PM EDTHAIL 0.75Castleton, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:23 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS51 KBTV 172351
SVRBTV
VTC021-027-180045-
/O.NEW.KBTV.SV.W.0066.120717T2351Z-120718T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 845 PM EDT.

* AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FAIR
  HAVEN...MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST RUTLAND...MIDDLETOWN SPRINGS...CUTTINGSVILLE...WALLINGFORD...
  MT. HOLLY...BELMONT...CAVENDISH...LUDLOW...PERKINSVILLE...NORTH
  SPRINGFIELD...WILGUS STATE PARK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
      4356 7326 4358 7330 4362 7331 4363 7334
      4369 7329 4349 7238 4338 7241 4336 7238
      4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 2351Z 291DEG 40KT 4357 7320

$$

LAHIFF
2 follow-up statements
061 
WWUS51 KBTV 180021
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
821 PM EDT TUE JUL 17 2012

VTC021-027-180045-
/O.CON.KBTV.SV.W.0066.000000T0000Z-120718T0045Z/
WINDSOR VT-RUTLAND VT-
821 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN RUTLAND AND SOUTHERN WINDSOR COUNTIES...

AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELMONT...
MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LUDLOW...PROCTORSVILLE...GASSETTS...CHESTER...SPRINGFIELD...EXIT 7
  I91...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHERN VERMONT.

&&

LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
      4356 7326 4358 7330 4362 7331 4363 7334
      4369 7329 4349 7238 4338 7241 4336 7238
      4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 0022Z 299DEG 37KT 4339 7280

$$

LAHIFF
776 
WWUS51 KBTV 180044
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
844 PM EDT TUE JUL 17 2012

VTC021-027-180054-
/O.EXP.KBTV.SV.W.0066.000000T0000Z-120718T0045Z/
WINDSOR VT-RUTLAND VT-
844 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUTLAND AND SOUTHERN
WINDSOR COUNTIES WILL EXPIRE AT 845 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN VERMONT.

LAT...LON 4325 7281 4329 7283 4330 7291 4347 7325
      4356 7326 4358 7330 4362 7331 4363 7334
      4369 7329 4349 7238 4338 7241 4336 7238
      4330 7239 4323 7243 4322 7270
TIME...MOT...LOC 0044Z 299DEG 37KT 4327 7254

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:46 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 17, 7:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
746 PM EDT TUE JUL 17 2012

.SYNOPSIS...
ANY THUNDERSTORMS DURING THE EVENING WILL COME TO AN END BY
MIDNIGHT AS A SLOW MOVING COLD FRONT MOVES THROUGH THE REGION LATE
TONIGHT AND ON WEDNESDAY. BEHIND THE FRONT, IT WILL TURN COOLER
AND DRIER AND THAT WILL LAST INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 741 PM EDT TUESDAY...COMPLEX OF SEVERE T-STORMS HAS PUSHED
PRIMARILY SOUTH OF THE FORECAST AREA, AND SO HAVE JUST CANCELLED
THE SEVERE T-STORM WATCH FOR MOST OF THE AREA. HAVE KEPT IT UP FOR
RUTLAND AND WINDSOR COUNTIES JUST IN CASE THEY GET CLIPPED BY SOME
STORMS THAT ARE OUT IN NORTH-CENTRAL NEW YORK AS THEY TREK
SOUTHEASTWARD. THOUGH NOT ALL THAT CONFIDENT WE'LL SEE MUCH.

STILL HAVE A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
NORTHERN NEW YORK THAT ARE PUSHING INTO NORTHERN VERMONT AS A
RESULT OF SOME RESIDUAL INSTABILITY. DO NOT EXPECT ANY OF THEM TO BE
SEVERE, AND JUST PROVIDE A QUICK DOWNPOUR.

THINK JUST ABOUT EVERYTHING SHOULD BE DONE WITH BY MIDNIGHT --
EITHER DISSIPATED OR PUSHED WELL TO THE SOUTH.

PRETTY WILD DAY ON THE RADAR, WITH SEVERAL LONG LIVED SUPERCELLS
THAT PUSHED ACROSS THE AREA, THOUGH A COUPLE OF THE BEST ONES ON
RADAR STAYED NORTH OF THE BORDER. REPORTS SO FAR ARE PRIMARILY DUE
TO STRAIGHT LINE WINDS, WITH A FEW HAIL REPORTS TOSSED IN FOR GOOD MEASURE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 350 PM EDT TUESDAY...WEDNESDAY WILL BE A TRANSITION DAY AS
THE FRONT SLOWLY OOZES THROUGH THE REGION. MAY BE A LIGHT SHOWER
WAY DOWN SOUTH, SO CONTINUED THE IDEA OF LOW CHANCES THERE.
OTHERWISE IT SHOULD BE A GENERALLY SUNNY DAY WITH DEWPOINTS SLOWLY
FALLING DURING THE DAY. 850MB TEMPERATURES WILL RANGE FROM 12C IN
THE NORTH TO 15C DOWN SOUTH, SO WE ARE STILL LOOKING AT
TEMPERATURES PRIMARILY IN THE 80S, MAYBE CLOSE TO 90F DOWN IN
SPRINGFIELD. AT LEAST THE DEWPOINTS WILL BE ON THE DECREASE,
FALLING INTO THE 50S BY THE AFTERNOON.

HIGH PRESSURE WILL BE NOSING IN WEDNESDAY NIGHT AND THURSDAY, SO
PRETTY MUCH HIGH AND DRY. 850 TEMPERATURES WILL BE FALLING TO THE
8-12C LEVEL, SO HIGHS ONLY IN THE 70S ON THURSDAY. TEMPERATURES
THURSDAY NIGHT WILL FALL INTO THE 50S WITH 40S IN THE COOLER
AREAS, SO IT MIGHT BE A GREAT NIGHT TO OPEN THE WINDOWS AND PUT ON
A COUPLE OF BLANKETS. STAYED CLOSED TO GUIDANCE TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 319 PM EDT TUESDAY...NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE WITH ORIGINS OVER CENTRAL CANADA WILL BE IN PLACE OVER
THE NORTH COUNTRY INTO SATURDAY WITH A NICE STRETCH OF DRY
WEATHER. AS THE HIGH SLIDES EAST ON SUNDAY ANOTHER COLD FRONT AND
UPPER TROUGH DROPS SE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOOKS LIKE WARMTH AND INSTABILITY/0-6KM SHEAR (1500 J/KG/ 35KT)
MAY BE SUFFICIENT FOR ANOTHER ROUND OF POTENTIALLY STRONG TO
SEVERE STORMS. THE FRONT PUSHES SOUTH ALLOWING FOR A NORTHERLY
FLOW COOLER AND DRIER WEATHER AS ANOTHER HIGH DROPS OUT OF CENTRAL
CANADA. HIGH TEMPERATURES WILL BE IN THE 80S FRIDAY THROUGH SUNDAY
DROPPING BACK INTO THE 70S BY MONDAY AND TUESDAY. LOWS WILL BE
MOSTLY IN THE 50S EXCEPT A FEW 40S IN THE COLD SPOTS SATURDAY AND
TUESDAY MORNINGS. AREAS NEAR LAKE CHAMPLAIN WILL BE MILDER WITH
WATER TEMPS NOW IN THE MID 70S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA THROUGH
06Z TONIGHT. THIS WILL RESULT IN MVFR CONDITIONS FROM TIME TO
TIME. AFTER 06Z...THE SHOWERS AND STORMS WILL DIMINISH AND
CEILINGS AND VISIBILITIES WILL LOWER INTO THE MVFR AND IFR
CATEGORIES FOR SOME PERIODS OF TIME. AFTER 14Z...LOOK FOR VFR
CONDITIONS TO DEVELOP OVER THE ENTIRE AREA AND REMAIN IN THE VFR
CATEGORY THROUGH THE END OF THE PERIOD.

OUTLOOK 00Z THURSDAY THROUGH SUNDAY...MAINLY VFR THROUGH THE
PERIOD WITH HIGH PRESSURE BUILDING INTO THE REGION. PSBL VLIFR IN
FG KMPV KSLK 07-12Z EACH MORNING.

&&

.EQUIPMENT...
IMPORTANT RADAR UPGRADES ARE IN PROGRESS...

THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL
POLARIZATION TECHNOLOGY.

THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS
DUAL-POLARIZATION UPGRADE. WORK WILL BEGIN WEDNESDAY (7/18). ONCE
WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...SISSON
AVIATION...EVENSON/SISSON
EQUIPMENT...WFO BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
357 AM EDT TUE JUL 17 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-180800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
357 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO
THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN
PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN
PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND
EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL
BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING
SECONDARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 17, 6:42 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             CRANBERRY LAKE          44.22N  74.83W
07/17/2012  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1200284

MUCCILLI
Local storm report, Jul 17, 7:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
702 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     HOPKINTON               44.69N  74.70W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0321 PM     TSTM WND DMG     2 W POTSDAM             44.67N  75.03W
07/17/2012                   ST. LAWRENCE       NY   PUBLIC

            TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM

0321 PM     HAIL             2 W POTSDAM             44.67N  75.03W
07/17/2012  M0.88 INCH       ST. LAWRENCE       NY   PUBLIC

            TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM

0321 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/17/2012                   ST. LAWRENCE       NY   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED

0324 PM     TSTM WND DMG     COLTON                  44.56N  74.93W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0325 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/17/2012                   ST. LAWRENCE       NY   PUBLIC

            WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
            ROAD CLOSURES

0330 PM     TSTM WND DMG     HANNAWA FALLS           44.61N  74.97W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
            SPEED 65 MPH BY LOCAL POLICE

0340 PM     HAIL             WINTHROP                44.79N  74.79W
07/17/2012  M0.75 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC

0349 PM     TSTM WND DMG     REDFORD                 44.61N  73.80W
07/17/2012                   CLINTON            NY   PUBLIC

            UPROOTED TREES AND SIDING DAMAGE TO HOUSES

0350 PM     TSTM WND DMG     SARANAC                 44.65N  73.74W
07/17/2012                   CLINTON            NY   LAW ENFORCEMENT

            TREES DOWN

0400 PM     TSTM WND DMG     RUSSELL                 44.43N  75.15W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0401 PM     TSTM WND DMG     PAUL SMITHS             44.44N  74.25W
07/17/2012                   FRANKLIN           NY   AMATEUR RADIO

            MULTIPLE TREES DOWN... RTE 30 CLOSED

0403 PM     TSTM WND DMG     SARANAC LAKE            44.33N  74.13W
07/17/2012                   FRANKLIN           NY   AMATEUR RADIO

            MULTIPLE TREES AND POWERLINES DOWN

0405 PM     TSTM WND DMG     BLOOMINGDALE            44.41N  74.09W
07/17/2012                   ESSEX              NY   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN

0420 PM     TSTM WND DMG     1 NNW LAKE PLACID       44.29N  73.99W
07/17/2012                   ESSEX              NY   PUBLIC

            2 FT DIAMETER TREE UPROOTED ON NASH STREET...
            POWERLINES DOWN AS WELL

0430 PM     TSTM WND DMG     WILLSBORO POINT         44.41N  73.38W
07/17/2012                   ESSEX              NY   PUBLIC

            ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
            BRANCHES DOWN

0435 PM     HAIL             2 SSE EDWARDS           44.30N  75.24W
07/17/2012  M1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC REPORT VIA THE SHAVE PROGRAM

0436 PM     TSTM WND DMG     ELIZABETHTOWN           44.21N  73.60W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0440 PM     LIGHTNING        LEWIS                   44.28N  73.57W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
            ESSEX CTY NY

0442 PM     TSTM WND DMG     SHELBURNE               44.37N  73.23W
07/17/2012                   CHITTENDEN         VT   PUBLIC

            8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD

0445 PM     HAIL             EDWARDS                 44.32N  75.25W
07/17/2012  M1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC REPORT VIA SHAVE PROGRAM

0500 PM     TSTM WND DMG     BROOKSVILLE             44.06N  73.17W
07/17/2012                   ADDISON            VT   PUBLIC

            TREE DOWN ON RIVER ROAD NEAR RTE 7

0512 PM     TSTM WND DMG     MIDDLEBURY              44.02N  73.17W
07/17/2012                   ADDISON            VT   TRAINED SPOTTER

            TREE DOWN

0524 PM     TSTM WND DMG     NORTH HUDSON            43.95N  73.73W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN

0525 PM     TSTM WND DMG     SEVERANCE               43.88N  73.73W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0530 PM     TSTM WND DMG     SCHROON LAKE            43.84N  73.76W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0554 PM     TSTM WND DMG     ROYALTON                43.82N  72.55W
07/17/2012                   WINDSOR            VT   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS

0600 PM     HAIL             CRANBERRY LAKE          44.22N  74.83W
07/17/2012  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200277 BTV1200276
BTV1200279 BTV1200280 BTV1200278 BTV1200283 BTV1200284

MUCCILLI
Local storm report, Jul 17, 7:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
741 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     WESTPORT                44.18N  73.44W
07/17/2012                   ESSEX              NY   NWS EMPLOYEE

            MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE

&&

EVENT NUMBER BTV1200285

MAB
Local storm report, Jul 17, 7:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
743 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     2 N WESTPORT            44.21N  73.44W
07/17/2012                   ESSEX              NY   NWS EMPLOYEE

            LARGE TREE DOWN ON HOUSE

&&

EVENT NUMBER BTV1200286

MAB
Special weather statement, Jul 17, 7:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
743 PM EDT TUE JUL 17 2012

VTZ011-019-180045-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-
743 PM EDT TUE JUL 17 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL RUTLAND COUNTY...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES WEST OF WEST
HAVEN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FAIR HAVEN...WEST CASTLETON...HYDEVILLE...CASTLETON...WEST RUTLAND...
MIDDLETOWN SPRINGS...CHIPPENHOOK...CLARENDON SPRINGS...CLARENDON...
CUTTINGSVILLE...RUSSELLVILLE...MT. HOLLY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4349 7325 4356 7326 4358 7330 4362 7332
      4362 7336 4358 7337 4356 7340 4358 7343
      4364 7343 4373 7338 4363 7274 4360 7274
      4359 7277 4352 7278 4334 7286

LAHIFF
Local storm report, Jul 17, 7:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     HOPKINTON               44.69N  74.70W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0321 PM     TSTM WND DMG     2 W POTSDAM             44.67N  75.03W
07/17/2012                   ST. LAWRENCE       NY   PUBLIC

            TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM

0321 PM     HAIL             2 W POTSDAM             44.67N  75.03W
07/17/2012  M0.88 INCH       ST. LAWRENCE       NY   PUBLIC

            TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM

0321 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/17/2012                   ST. LAWRENCE       NY   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED

0324 PM     TSTM WND DMG     COLTON                  44.56N  74.93W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0325 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/17/2012                   ST. LAWRENCE       NY   PUBLIC

            WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
            ROAD CLOSURES

0330 PM     TSTM WND DMG     HANNAWA FALLS           44.61N  74.97W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
            SPEED 65 MPH BY LOCAL POLICE

0340 PM     HAIL             WINTHROP                44.79N  74.79W
07/17/2012  M0.75 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC

0349 PM     TSTM WND DMG     REDFORD                 44.61N  73.80W
07/17/2012                   CLINTON            NY   PUBLIC

            UPROOTED TREES AND SIDING DAMAGE TO HOUSES

0350 PM     TSTM WND DMG     SARANAC                 44.65N  73.74W
07/17/2012                   CLINTON            NY   LAW ENFORCEMENT

            TREES DOWN

0400 PM     TSTM WND DMG     RUSSELL                 44.43N  75.15W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0401 PM     TSTM WND DMG     PAUL SMITHS             44.44N  74.25W
07/17/2012                   FRANKLIN           NY   AMATEUR RADIO

            MULTIPLE TREES DOWN... RTE 30 CLOSED

0403 PM     TSTM WND DMG     SARANAC LAKE            44.33N  74.13W
07/17/2012                   FRANKLIN           NY   AMATEUR RADIO

            MULTIPLE TREES AND POWERLINES DOWN

0405 PM     TSTM WND DMG     BLOOMINGDALE            44.41N  74.09W
07/17/2012                   ESSEX              NY   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN

0420 PM     TSTM WND DMG     1 NNW LAKE PLACID       44.29N  73.99W
07/17/2012                   ESSEX              NY   PUBLIC

            2 FT DIAMETER TREE UPROOTED ON NASH STREET...
            POWERLINES DOWN AS WELL

0430 PM     TSTM WND DMG     WILLSBORO POINT         44.41N  73.38W
07/17/2012                   ESSEX              NY   PUBLIC

            ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
            BRANCHES DOWN

0435 PM     HAIL             2 SSE EDWARDS           44.30N  75.24W
07/17/2012  M1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC REPORT VIA THE SHAVE PROGRAM

0436 PM     TSTM WND DMG     ELIZABETHTOWN           44.21N  73.60W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0440 PM     LIGHTNING        LEWIS                   44.28N  73.57W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
            ESSEX CTY NY

0442 PM     TSTM WND DMG     SHELBURNE               44.37N  73.23W
07/17/2012                   CHITTENDEN         VT   PUBLIC

            8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD

0445 PM     HAIL             EDWARDS                 44.32N  75.25W
07/17/2012  M1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC REPORT VIA SHAVE PROGRAM

0454 PM     TSTM WND DMG     WESTPORT                44.18N  73.44W
07/17/2012                   ESSEX              NY   NWS EMPLOYEE

            MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE

0454 PM     TSTM WND DMG     2 N WESTPORT            44.21N  73.44W
07/17/2012                   ESSEX              NY   NWS EMPLOYEE

            LARGE TREE DOWN ON HOUSE

0500 PM     TSTM WND DMG     BROOKSVILLE             44.06N  73.17W
07/17/2012                   ADDISON            VT   PUBLIC

            TREE DOWN ON RIVER ROAD NEAR RTE 7

0512 PM     TSTM WND DMG     MIDDLEBURY              44.02N  73.17W
07/17/2012                   ADDISON            VT   TRAINED SPOTTER

            TREE DOWN

0524 PM     TSTM WND DMG     NORTH HUDSON            43.95N  73.73W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN

0525 PM     TSTM WND DMG     SEVERANCE               43.88N  73.73W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0530 PM     TSTM WND DMG     SCHROON LAKE            43.84N  73.76W
07/17/2012                   ESSEX              NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0554 PM     TSTM WND DMG     ROYALTON                43.82N  72.55W
07/17/2012                   WINDSOR            VT   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS

0600 PM     HAIL             CRANBERRY LAKE          44.22N  74.83W
07/17/2012  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200285 BTV1200286
BTV1200277 BTV1200276 BTV1200279 BTV1200280 BTV1200278 BTV1200283
BTV1200284

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:40 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle65 min
Jul 17, 4:44 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland46 min
Jul 17, 5:25 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor65 min
Jul 17, 6:06 PM EDTSpecial Weather StatementBTVRutland24 min
Jul 17, 6:28 PM EDTSpecial Weather StatementBTVRutland62 min
Jul 17, 7:43 PM EDTSpecial Weather StatementBTVRutland62 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.